Levothyroxine, omeprazole, vitamin D, statins and painkillers...all tips welcome

Hello all. This is my first post. It is good to see a supportive 'forum' and it is already helping me think through my under active thyroid problems. I feel that I need a plan of action. I will now take my levothyroxine on an empty stomach. Next I will no longer take omeprazole. Now I will just continue reading what you write, so thanks to you all.

5 Replies

  • Welcome to the forum, Lyndles.

    Glad you're ditching the omeprazole! Doubt you need the statins, either. High cholesterol is a symptom of low thyroid. And, if your levo, vit D and all the other vits and mins are optimal, you probably won't need the pain-killers, either! :)

  • Thank you for that grey goose. I thought that too. I wish GPs would be courageous enough to be upfront. I am mostly vegan and I had low cholesterol levels until hypothyroidism came along then the cholesterol readings rocketed to 8.75. I'd rather tackle this problem somehow rather than take statins...any tips would be welcome :)

  • Low thyroid and high cholesterol go hand in hand. Your cholesterol will go down when your T3 level goes up. In any case, it isn't a problem. High cholesterol will not give you a heat attack or a troke, that is a medically manufactured myth. Cholesterol is an essential nutrient. The brain is made mainly of cholesterol and so are certain hormones. It is made in the liver, and has little to do with diet. You're more likely to have a heart attack from the statins than you are from high cholesterol.

  • Welcome to our forum,

    First (I am not medically qualified) I believe you have to reduce omeprazole slowly.

    If you have been taking statins for higher cholesterol, I think that's wise as levothyroxine should reduce it when you're on an optimal dose.


    I'm glad you've found the forum helpful and we're all in the same boat i.e. recovering health.

  • No-one needs statins they are deadly.

You may also like...